It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-03-2005, 08:18 AM   #1
Member
(female)
 
Join Date: Jun 2005
Posts: 92
djpihavems HB User
For Katie M

Hi Katie,
I just read your latest post in response to Jenny's question about Copaxone. I see that your shot doesn't hurt until after the injection. Do you put something over the site when you withdraw the needle? A bit of the medication leaks out of the site when you pull the needle back. It is VERY irritating to the skin. If you hold your finger over the spot, or a DRY cotton ball or tissue, it will keep the medication from touching your skin. That will probably help with the redness and pain after the shot. Don't use the alcohol swab from before. Alcohol will make you bleed more.

 
Old 08-03-2005, 01:16 PM   #2
Junior Member
(female)
 
Join Date: Jul 2005
Location: East central F.L.
Posts: 14
Katie M HB User
Re: For Katie M

Hi, It is so nice to talk to someone else thats's on copaxone. The pain from the injection comes just after the needle is out. I put a cotten swab, or tissue (what ever's handy) on the site right away, but have noticed a stronger sting if the med. leaks out. I also find that sometimes ( almost all the time) when I inject my legs, I have a very had time bearing wieght on that leg for a little bit. I'm guessing that the shot is going into the muscle. How long have you had MS, been on copaxone, etc.. would love to hear your story.

Last edited by Katie M; 08-03-2005 at 01:17 PM.

 
Sponsors Lightbulb
   
Old 08-04-2005, 07:57 AM   #3
Member
(female)
 
Join Date: Jun 2005
Posts: 92
djpihavems HB User
Re: For Katie M

It feels like I have had MS forever. I was diagnosed about 10 years ago - in high school. My first symptoms started in childhood. I have been taking Copaxone for three or four years now.

Honestly, I stay away from shooting in the legs altogether. There are enough other spots, and the legs can hurt! Shoot in the tummy, and in the butt. Those are the easiest.

Are you very thin? You need to go into the softest, fleshiest parts you have.

And are you letting the medication come all the way to room temp? I take it out before bed and shoot in the morning. If it is even the slightest bit cool, it can be more painful.

Just remember, the body was not designed to accept sharp objects like needles. Your skin is never going to like it. It's just not natural!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Katie***2 Year TLE Surgery Anniversary! tkdmom96 Epilepsy 11 08-31-2006 10:55 AM
Coming up on one year, reflection & Epi visit...Katie tkdmom96 Epilepsy 10 06-12-2005 07:29 PM
I am so proud of Katie!!!! katie865 Addiction & Recovery 6 05-19-2005 03:47 PM
*Katie* 3 Month Mark!!! Seizure Free! tkdmom96 Epilepsy 31 04-17-2005 09:04 PM
Katie cleared from neurosurgeon! Post surgery clinic visit today! tkdmom96 Epilepsy 7 07-24-2004 08:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:54 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!